Texas, 2014Flash Flooding in Texas, October 11, 2014
October 11, 2014 · NWS CRP · 3 events in 1 county or zone
A band of showers and thunderstorms were localized over the downtown and bay front areas of Corpus Christi on the evening of October 11th. Heavy rainfall amounts between 3 to 5 inches occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A band of showers and thunderstorms were localized over the downtown and bay front areas of Corpus Christi on the evening of October 11th. Heavy rainfall amounts between 3 to 5 inches occurred. This produced flooding of roads in the downtown area with water depth up to a foot in places. Some damage occurred to motorcycles at the American Bank Center where Bike Fest was being held.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 11, 5:40 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 11, 5:40 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
640 PM CDT SAT OCT 11 2014
.DISCUSSION...UPDATED FOR 00Z AVIATION.
&&
.AVIATION...STALLED OUT WEAK FRONTAL BOUNDARY IS CURRENTLY
STRETCHING FROM NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA
WITH A WEAK SURFACE LOW PRESSURE TROUGH OVER THE RIO GRANDE
PLAINS. CONVECTIVE ACTIVITY HAS LARGELY CEASED AS OUTFLOW FROM
EARLIER THUNDERSTORMS HAS STABILIZED THE ATMOSPHERE ACROSS MUCH OF
THE REGION. MESOSCALE GUIDANCE SUGGESTS THAT THE BOUNDARY WILL SAG
JUST SOUTH OF THE REGION OVERNIGHT...BRINGING NORTH TO NORTHEAST
WINDS TO ALL TERMINALS OVERNIGHT. THE SLIGHT DEWPOINT DROP
ASSOCIATED WITH BEING ON THE NORTH SIDE OF THE BOUNDARY SHOULD
KEEP FOG OUT OF THE FORECAST...SO PRIMARY AVIATION CONCERN IS MVFR
CIGS. SOUTHEAST FLOW WILL RETURN AND PUSH THE BOUNDARY BACK NORTH
OF THE AREA BY EARLY AFTERNOON TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 407 PM CDT SAT OCT 11 2014/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LAPS THETA-E DATA
DEPICTS THE STALLED FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS THE
NORTHERN AND FAR WESTERN PORTIONS OF THE CWA. ADDITIONAL SOUTHWARD
MOVEMENT IS EXPECTED BUT SHOULD MAINLY BISECT THE CWA AS A COASTAL
TROUGH REMAINS TO THE SOUTH OF THE REGION. A GENERAL EASTERLY FLOW
IS EXPECTED TONIGHT ACROSS THE REGION AS A RESULT. RAIN CHANCES DO
REMAIN THROUGH THE EARLY EVENING HOURS ESPECIALLY ACROSS THE
SOUTHERN LOCATIONS WHERE A UNSTABLE CONDITIONS CONTINUE. HOWEVER
THE AREA SHOULD SEE A GRADUAL DIMINISHING TREND THROUGH THE
EVENING WITH THE LOSS OF HEATING. FOR EARLY SUNDAY...CUT BACK ON
POPS INLAND AS INSTABILITY IS LACKING...WITH SLIGHT TO CHANCE POPS
BACK IN THE FORECAST FOR THE AFTERNOON WITH HEATING. AS FOR
TEMPERATURES...DID COOL OVERNIGHT TEMPS FURTHER MAINLY ACROSS THE
NORTHERN LOCATIONS IN RELATION TO THE BOUNDARY AND DRIER AIR.
OTHERWISE...ANOTHER WARM DAY IS EXPECTED SUNDAY WITH HIGHS IN THE
UPPER 80S TO LOW 90S ACROSS THE REGION.
LONG TERM (MONDAY THROUGH SATURDAY)...EXPECT AN UPPER LEVEL
DISTURBANCE AND ASSOCIATED COLD FRONT TO MOVE ACRS THE CWA/MSA
MONDAY. ALTHOUGH MSTR REMAINS A LIMITING FACTOR TO CONVECTION...
ESPECIALLY OVER THE CNTRL/WRN CWA (GFS/NAM DETERMINISTIC PWAT
VALUES)...SREF QPF PROBABILITIES REMAIN SIGNIFICANT OVER MUCH OF THE
CWA/MSA. WL FCST ISOLD (FAR WRN CWA) TO SCT (CNTRL/ERN CWA)
CONVECTION OVER THE REGION SUNDAY NIGHT/MONDAY. NAM/GFS/ECMWF/GFS
ENSEMBLE MEAN GENERALLY CONSISTENT WITH THE TIMING OF THE FRONT
(OVER THE CNTRL CWA AROUND 18Z MONDAY THEN OFFSHORE AROUND 23Z
MONDAY.) CONCUR WITH HPC QPF WITH REGARD TO PCPN AMOUNTS. COOLER AND
DRIER CONDITIONS EXPECTED MONDAY NIGHT/TUESDAY/TUESDAY NIGHT.
COOLEST WEDNESDAY MORNING OWING STG RADIATIONAL COOLING EXPECTED
(PROXIMITY OF THE SFC RIDGE AXIS/DRY ATMOSPHERE.) TUESDAY THROUGH
THURSDAY...THE GFS ENSEMBLE MEAN DEPICTS THE FOREGOING UPPER SYSTEM
TO MOVE SLOWLY NEWD ACRS THE MISSISSIPPI VALLEY/MIDWEST WHILE A
QUASI-ZONAL UPPER PATTERN DEVELOPS OVER THE CNTRL/WRN CONUS. THIS
SUGGESTS A RTN TO ONSHORE FLOW. YET...GFS DETERMINISTIC MAINTAINS
VERY LOW PWAT VALUES DRG THE WEDNESDAY THROUGH SATURDAY PERIOD.
THUS...NO PCPN EXPECTED AFTER MONDAY.
MARINE...ANTICIPATE SCA CONDITIONS BEFORE THE FRONTAL PASSAGE
OVER THE COASTAL WATERS EARLY MONDAY MORNING AND THEN ONCE AGAIN
AFTER THE FROPA MONDAY NIGHT/EARLY TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 72 89 76 86 61 / 20 30 10 40 10
VICTORIA 68 87 73 84 55 / 30 30 10 50 10
LAREDO 74 92 74 86 60 / 20 10 10 20 10
ALICE 71 91 74 86 59 / 30 20 10 30 10
ROCKPORT 74 85 79 82 63 / 20 30 10 40 10
COTULLA 69 89 71 86 55 / 20 10 10 20 10
KINGSVILLE 72 90 76 87 60 / 20 20 10 40 10
NAVY CORPUS 75 87 78 83 67 / 20 30 10 40 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
IB/90...AVIATION
Hazardous weather outlook, Oct 11, 4:24 AM CST, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CDT SAT OCT 11 2014
GMZ230-235-250-255-270-275-TXZ229>234-239>247-121030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
524 AM CDT SAT OCT 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY
AND TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO
AROUND 40 MPH AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY NIGHT THROUGH MONDAY. SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE/TB
In the hours before
Special weather statement, Oct 11, 1:10 PM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 PM CDT SAT OCT 11 2014
TXZ232-233-246-112000-
BEE-GOLIAD-REFUGIO-
210 PM CDT SAT OCT 11 2014
...A STRONG THUNDERSTORM WAS AFFECTING BEE...GOLIAD AND REFUGIO
COUNTIES...
AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLANCONIA...OR 9 MILES NORTHWEST OF
REFUGIO...MOVING NORTH AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
BLAYLOCK
Special weather statement, Oct 11, 2:50 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 PM CDT SAT OCT 11 2014
TXZ243-112130-
NUECES-
350 PM CDT SAT OCT 11 2014
...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DRISCOLL...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE NEAR...
ROBSTOWN BY 425 PM CDT.
4 MILES SOUTHWEST OF ANNAVILLE BY 430 PM CDT.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
BLAYLOCK
Special weather statement, Oct 11, 4:05 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 PM CDT SAT OCT 11 2014
TXZ243-112300-
NUECES-
505 PM CDT SAT OCT 11 2014
...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER CENTRAL NUECES COUNTY NEAR NAVAL AIR
STATION CABANISS FIELD...OR 6 MILES SOUTHWEST OF CORPUS
CHRISTI...MOVING SOUTH AT 5 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
BLAYLOCK
Flash Flood, Nueces
- When
- October 11, 7:10 PM CST to 8:10 PM CST
- Where
- Nueces County, 0.83 mi SSW of North Beach to 0.98 mi SSW of North Beach
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 27.810, -97.407
Spotter reported very heavy rain in the downtown area near Concrete Street. Water was up to 1 foot in depth at Interstate 37 and downtown with cars stalled.
Flash Flood, Nueces
- When
- October 11, 7:20 PM CST to 8:20 PM CST
- Where
- Nueces County, 1.46 mi NNE of Corpus Christi to 1.34 mi N of Corpus Christi
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.800, -97.412
Public reported flood waters were deep enough to prevent fire trucks from reaching the downtown area at Crosstown Expressway and Leopard Street.
Flash Flood, Nueces
- When
- October 11, 7:23 PM CST to 8:20 PM CST
- Where
- Nueces County, 0.79 mi SSE of North Beach to 0.69 mi SSW of North Beach
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Public
- Coordinates
- 27.810, -97.394
Public reported flooding occurred near American Bank Center where Bike Fest was being held. Flood waters were deep enough to cause some damage to motorcycles outside.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in New York, October 11 to 12, 20149 events
- Hail and Damaging Winds in North Carolina, October 11, 2014$5,000 · 1 in hail · 5 events
- Hail and Damaging Winds in North Carolina, October 11, 20141 in hail · 3 events
- Hail in Texas, October 11, 20141.25 in hail · 1 event
- Waterspout in Eastern Pacific Coastal Waters, October 11, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546557, 546559, 546558.